MAUDE Adverse Event Report: ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

ST. JUDE MEDICAL PACEL BIPOLAR PACING CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number 401771
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 10/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During treatment for third-degree atrioventricular block, bradycardia occurred requiring medication administration to stabilize the patient.A temporary pacemaker was placed via the right femoral artery.Later that morning, the ecg monitor alarmed indicating bradycardia.Upon inspection, the connection line of the temporary pacemaker catheter was noted to be broken.Medication was administered to treat the bradycardia, the patient stabilized and the catheter was removed.
 
Event or Problem Description
This report is to include the name of the physician involved in the reported event.
 
Additional Manufacturer Narrative
An image was submitted for evaluation to product performance engineering; no device components were returned.The ¿(+)¿ proximal leg braid wire appeared to have fractured near the bifurcation area, resulting in wire exposure and separation of the leg wire tubing from the connector pin assembly.Visual inspection was based solely upon a review of the photograph provided.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported bradycardia device damage could not be conclusively determined.

Brand Name
PACEL BIPOLAR PACING CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer (Section G)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345 2126
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18166767
Report Number2182269-2023-00052
Device Sequence Number12397362
Product Code LDF
UDI-Device Identifier05414734001137
UDI-Public05414734001137
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number401771
Device Lot Number8721173
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer10/30/2023
12/20/2023
Initial Report FDA Received Date11/18/2023
Supplement Report FDA Received Date12/12/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown